Discussions that mention zonegran

Epilepsy board


:) i am glad to hear your medicine is working for you. i am trying to find different altrnatives, but as i said i am already maxed out on the meds now. so i am now at the only place i can be( surgery of some sort or continue as i am) :mad: it really makes me mad and frustrated! i am on topamax, trileptal,and zonegran at the max amount that i can take of each. i have lost alot of weight with the medicines too!which wasn't all bad at first,but now it is starting to worry us!anyways i appreciate the reply back and it has made me feel more comfortable with a couple of decisions i have made. :wave: :angel:
Topa and Z at the same time is RARE. Those two drugs are very similar usually it's one or the other, depending if the patient reacts to one. I had problems with Zonegran (weight loss was RAPID) that started a domino effect. My dilantin levels skyrocketed, causing me to be toxic. At first we assumed it was the Z, with it being the latest drug added. I was taken off Z, problems still existed. Turns out it caused me to lose 25% of my body weight in 6 weeks!!! The problems (drug toxicity) were fixed by cutting the Dilantin by only 50mg.

After recovering and becoming level again; a few months later I was started up on Topa, but we cross dropped Dilantin before hand; so Dilantin was halfway down by the time Topa was started up to avoid any potential problems between the two and my system (and to get me OFF Dilantin at last!).

--Travis